Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Having itchy on skin with discoloration. What could be this? - Online Doctor Chats

Date : 01-Mar-2013
User rating for this question
Very Good Posted in: Sexually Transmitted Diseases
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
Doctor:how can i Help u today ?
User:I have skin problems, it was started in 2009 august. i get a itching sensation on my skin, especially jus below the neck on right shoulder back side. my skin is wheatish. because of itching it now look little black on that part. in front jus below the between the chest too i have same itching on my skin which leads to skin coming out in scrap. now in the same area i see the difference in color which now has dotted white. now i developed same kind of itching on my face too which is just below my hair forehead on either side
Doctor:May i know your age ?
User:am 28
Doctor:Have u taken any form of treatment for this since 2009 ? Any diagnosis suggested ?
Doctor:Do u have any family history of such conditions ?
Doctor:Do u have any history of allergies, asthma, etc ?
User:i consulted skin care doctor, where i was recommended following medicines: FLUCORT C.0.25% OINTMENT, LEVOTIN TAB, KAIFLUK 150MG, NOZAL SOAP. But within a week i discontinued the medicines as i dint take it seriously.
Doctor:when was this ?
User:no family doctor for this skin care i approached.
Doctor:so you have never been treated for this effectively ?
User:medicines was recommended on 13/08/2009
User:yes, never treated effectively
Doctor:Most likely you may be having conditions like eczema or Dermatitis .
User:what is that doctor? is it curable permanently.
Doctor:the best treatment, in such conditions is application of a steroid based cream, and to control symptoms like itching with antihistamines.
Doctor:the conditions, can occur repeatedly and subside with treatment
Doctor:but with proper skin care, it can be controlled
User:may i know wht deficiency in body it leads to this problem in skin?
Doctor:this is not due to any form of deficiency
User:then doctor?
Doctor:it is due to overactivity of the immune system, which is genetic based
Doctor:they are conditions like asthma, which occur , due to a hyperactive immune system
User:none in my family has this problem except me.
Doctor:I understand
Doctor:But , with effective care, and treatment, the condition can be reduced and symptoms controlled
Doctor:Skin coloring changes , occur due to thickening of the skin , due to constant itching and scratching
User:which form of medication is best to permanently cure this, ayurvedic, homeopathy or allopathy
Doctor:steroid creams are the best form of treatment
Doctor:You can try ayurvedic medications, to help over the long term
User:oh k doctor, does it has side effect?
Doctor:but for symptom control and short term, you need to use allopathic medications
Doctor:no, there are no side effects as such with , as such medications are used on the skin
Doctor:to prevent, progression, a few steps can help
Doctor:Relieve the itch by using a cold compress
User:ok doctor. what are the natural ways in controlling it? for example like food habits, daily activity etc..
Doctor:Keep the skin moist by moisturizing the skin. Use ointments (such as petroleum jelly), creams, or lotions 2 - 3 times a day
Doctor:Moisturizers should be free of alcohol, scents, dyes, fragrances, or other chemicals
Doctor:avoid strong soaps, irritants like wool, perfumes, which cause skin irrtation
Doctor:Keep water contact as brief as possible and use less soap than usual. Short, cooler baths are better then long, hot baths
Doctor:Do not scrub or dry the skin too hard or for too long
Doctor:After bathing, it is important to apply lubricating creams, lotions, or ointment on the skin while it is damp. This will help trap moisture in the skin.
User:ok doctor.Is there any fruits or vegetable consumption will fight effectively in progression of this case.
Doctor:there are no dietary stuff, that can help in such conditions
User:No doctor?
Doctor:for now, you should consult with a Dermatologist, who can give your proper prescription of the medications, as per your severity of the condition.
User:i get this itching on back side of right shoulder and in front below the chest as i get sweat or else its fine. i dont get ant itching sensation. why it is so?
Doctor:the collection of sweat, can cause irritation of the skin
User:how do u treat my severity of my condition?
Doctor:as i have already mentioned, earlier in our chat, you will need steroid or immunomodulator creams for the treatment. And these medications need a proper prescription
Doctor:I hope you have followed my suggestions
User:ok doctor. how do u rate my severity of my condition?
Doctor:the severity , needs to be assessed by examining the affected area
Doctor:and this will need to be done in person, and is not possible online
User:ok doctor. thanks for patient listening to my question and answering it.
Doctor:You are welcome
User:just one question, using of neem soaps is not recommended?
Doctor:neem can be a irritant , due to its inherant capacity
Doctor:so, i would not recommend it
User:as many say it helps in maintaining healthy skin.
Doctor:You can use Glycerine based soaps
Doctor:like pears, dove, etc
User:i use pears soap, cinthol soap or hamam
Doctor:you can use pears soap, as it does not dry the skin
User:mostly i use XXXXXXX ayurvedic glycerine soap, jus now shifted to pears soap.
Doctor:so u can continue using the same Pears soap
User:ok doctor.
Doctor:thanks for consulting me here
User:thank you doctor. where are you based from?
Doctor:I am based from Panaji, Goa
User:k doctor. i will consult a doctor whom i consulted in the year 2009.
Doctor:sure, you can do the same
User:once again thank you doctor. good night
Doctor:You are welcome, take care and bye for now
Question is related to
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor